About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 351256, 7 pages
http://dx.doi.org/10.1155/2014/351256
Research Article

Oscillation Results for Second-Order Nonlinear Damped Dynamic Equations on Time Scales

1School of Humanities and Social Science, Shunde Polytechnic, Foshan, Guangdong 528333, China
2School of Mathematics and Computational Science, Sun Yat-Sen University, Guangzhou, Guangdong 510275, China

Received 13 January 2014; Accepted 16 February 2014; Published 15 April 2014

Academic Editor: Tongxing Li

Copyright © 2014 Yang-Cong Qiu and Qi-Ru Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper is concerned with second-order nonlinear damped dynamic equations on time scales of the following more general form . New oscillation results are given to handle some cases not covered by known criteria. An illustrative example is also presented.

1. Introduction

Let denote the set of real numbers and a time scale, that is, a nonempty closed subset of with the topology and ordering inherited from . The theory of time scales was introduced by Hilger in his Ph.D. thesis [1] in 1988, and for a comprehensive treatment of the subject, see [2]. Much recent attention has been concerned with the oscillation of dynamic equations on time scales; see, for example, [115]. In [9], Došlý and Hilger studied the second-order dynamic equation The authors gave a necessary and sufficient condition for the oscillation of all solutions of (1) on time scales. In [7, 8], Del Medico and Kong used the Riccati transformation as and obtained some sufficient conditions for oscillation of (1). In [14], Wang considered the nonlinear second-order damped differential equation and established new oscillation criteria. In [13], Tiryaki and Zafer considered the second-order nonlinear differential equation with nonlinear damping and gave interval oscillation criteria of (4). In [10], Huang and Wang considered the second-order nonlinear dynamic equation The authors gave some new oscillation criteria of (5) and extended the results in [7, 8]. In [11], Qiu and Wang studied the second-order nonlinear dynamic equation By employing the Riccati transformation as where , , the authors established interval oscillation criteria for (6). And in [12], Qiu and Wang obtained some new Kamenev-type oscillation criteria for dynamic equations of the following more general form: by using the transformation

In this paper, we consider second-order nonlinear damped dynamic equations of the form on a time scale . We will employ functions of the form and a generalized Riccati transformation as (7) and (9) which was used in [14, 15] and derive oscillation criteria for (10) in Section 2. An example is presented to demonstrate the obtained results in the final section.

Definition 1. A solution of (10) is said to have a generalized zero at if , and it is said to be nonoscillatory on if there exists such that for all . Otherwise, it is oscillatory. Equation (10) is said to be oscillatory if all solutions of (10) are oscillatory.

2. Main Results

In this section, we establish some oscillation criteria for (10). Our work is based on the application of the Riccati transformation. Throughout this paper we will assume that and (C1);(C2);(C3), and there exist and such that and for all ;(C4)for , , , above, we always have ;(C5).

Preliminaries about time scale calculus can be found in [36] and are omitted here. For simplicity, we denote throughout this paper, where and , , are denoted similarly.

Now, we give the first theorem.

Theorem 2. Assume that (C1)–(C5) hold and that there exists a function such that . Also, suppose that is a solution of (10) satisfying for with . For , define where , , and for . Then, satisfies where

Proof. By (C3) we see that and are both positive or both negative or both zero. When , which implies that , it follows that When , which implies that , it follows that When , which implies that and , it follows that
Hence, we always have so (12) holds. Then differentiating (11) and using (10), it follows that so (13) holds. Theorem 2 is proved.

Remark 3. In Theorem 2, the condition ensures that the coefficient of in (13) is always negative. The condition is obvious and easy to be fulfilled. For example, when for all , we have ; by (C4) we see that
Let and . For any function : , denote by the partial derivatives of with respect to . For , denote by the space of functions which are integrable on any compact subset of . Define These function classes will be used throughout this paper. Now, we are in a position to give the second theorem.

Theorem 4. Assume that (C1)–(C5) hold and that there exists a function such that . Also, suppose that there exist and such that and for any , where is defined as before, and Then, (10) is oscillatory.

Proof. Assume that (10) is not oscillatory. Without loss of generality we may assume that there exists such that for . Let be defined by (11). Then by Theorem 2, (12) and (13) hold.
For simplicity in the following, we let , , and and omit the arguments in the integrals. For , .
Multiplying (13), where is replaced by , by and integrating it with respect to from to with and , we obtain where , , are defined as before.
Noting that , by the integration by parts formula we have
Since on , from (12) we see that, for ,
Since on , we see that . For , , from and (C4), we have
For , , and , from (27) we have
For , , and , from (27) we have Therefore, for all , , we have Then, from (25), (26), and (30) we obtain that, for and , Hence, which contradicts (22) and completes the proof.

Remark 5. If we change the condition in the definition of to a stronger one , (27) in the proof of Theorem 4 will be changed to Then the definition of can be simplified as where

When , Theorem 4 can be simplified as Corollary 6.

Corollary 6. Assume that (C1)–(C5) hold and that there exists a function such that . Also, suppose that there exists such that, for any , Then, (10) is oscillatory.

When , (10) will be simplified as Then Theorem 4 can be simplified as Corollary 7.

Corollary 7. Assume that (C1)–(C5) hold and that there exists a function such that . Also, suppose that there exist and such that, for any , where Then, (37) is oscillatory.

Remark 8. When , , and (C3) is replaced by (C6), where is a fixed positive constant;(C7), and there exists such that for all .Theorem 4 is reduced to [12, Theorem 4].

3. Example

In this section, we will give an example to demonstrate Corollary 7.

Example 1. Consider the equations where , , , in (40), and in (41), so we have both , . Letting , we have (1), ,
That is, (38) holds. By Corollary 7 we see that (40) and (41) are oscillatory. Consider (2), ,
That is, (38) holds. By Corollary 7 we see that (40) and (41) are oscillatory.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

This project was supported by the NNSF of China (no. 11271379).

References

  1. S. Hilger, Ein Maßkettenkalkül mit Anwendung auf Zentrumsmannigfaltigkeiten [Ph.D. thesis], Universität Würzburg, 1988.
  2. S. Hilger, “Analysis on measure chains—a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. P. Agarwal and M. Bohner, “Basic calculus on time scales and some of its applications,” Results in Mathematics. Resultate der Mathematik, vol. 35, no. 1-2, pp. 3–22, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. Agarwal, M. Bohner, D. O'Regan, and A. Peterson, “Dynamic equations on time scales: a survey,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 1–26, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  6. M. Bohner and A. Peterson, Eds., Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003.
  7. A. Del Medico and Q. Kong, “Kamenev-type and interval oscillation criteria for second-order linear differential equations on a measure chain,” Journal of Mathematical Analysis and Applications, vol. 294, no. 2, pp. 621–643, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Del Medico and Q. Kong, “New Kamenev-type oscillation criteria for second-order differential equations on a measure chain,” Computers & Mathematics with Applications, vol. 50, no. 8-9, pp. 1211–1230, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. O. Došlý and S. Hilger, “A necessary and sufficient condition for oscillation of the Sturm-Liouville dynamic equation on time scales,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 147–158, 2002, Dynamic equations on time scales. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. H. Huang and Q.-R. Wang, “Oscillation of second-order nonlinear dynamic equations on time scales,” Dynamic Systems and Applications, vol. 17, no. 3-4, pp. 551–570, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Y.-C. Qiu and Q.-R. Wang, “Interval oscillation criteria of second-order nonlinear dynamic equations on time scales,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 952932, 16 pages, 2012. View at Publisher · View at Google Scholar
  12. Y.-C. Qiu and Q.-R. Wang, “Kamenev-type oscillation criteria of second-order nonlinear dynamic equations on time scales,” Discrete Dynamics in Nature and Society, vol. 2013, Article ID 315158, 12 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. A. Tiryaki and A. Zafer, “Interval oscillation of a general class of second-order nonlinear differential equations with nonlinear damping,” Nonlinear Analysis: Theory, Methods & Applications, vol. 60, no. 1, pp. 49–63, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Q.-R. Wang, “Oscillation criteria for nonlinear second order damped differential equations,” Acta Mathematica Hungarica, vol. 102, no. 1-2, pp. 117–139, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Q.-R. Wang, “Interval criteria for oscillation of certain second order nonlinear differential equations,” Dynamics of Continuous, Discrete & Impulsive Systems, vol. 12, no. 6, pp. 769–781, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet